Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Have copper coil fitted, heavy period, spotting after sex, hair fall, headaches. What is the reason?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
i weigh 8 1\2 stone and am 5ft. i have the copper coil fitted. my periods are usually very heavy and last around 2 wks. i have started to spot after sex. this month i had am orange/ pink discharge prior to a very light period lasting a day. i have noticed my hair is falling out around my hairlline at front. and iv been getting lots of headaches which is unusual for me. im not stressed although the thought of loosing any more hair is worrying me.
Posted Thu, 19 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for posting your query.
After getting a coil inserted, it is normal to have mild spotting after sex. This subsides on its own after 4-6 weeks.
The decreased amount of bleeding and headaches are due to the hormone released by the coil. Both these are expected responses after a coil insertion.
The falling hair could be due to the hormones released by the coil or due to dietary deficiency or a fungal infection. You need an examination by your dermatologist to find out the cause.
Headaches usually subside after 3-5 weeks of coil insertion as the body gets accustomed to the hormones.
If all these side effects are persistent and are compromising your quality of life then you might consider getting the coil removed.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Have copper coil fitted, heavy period, spotting after sex, hair fall, headaches. What is the reason? 9 hours later
hi thanks for your response but the copper coil is non hormone which is why i chose it. my period has come back today slightly heavier. theres no signs of a fungal infection in my scalp but the patch at the front of my face does seem slightly bigger this morning. i previously have suffered with sore joints in my left hand so i have introduced some anti inflamatory foods into my diet such as papaya, tumeric, ginger, olive oil, pomegranate and XXXXXXX tea. i cut out any junk or processed foods and the joint pain has gone now- could this change in diet be a cause of my hairloss- given the increase in photoestrogens? thanks
Answered by Dr. Rakhi Tayal 26 minutes later

Thanks for writing again.

The change in your diet is not likely to cause the hair fall that you are having.
Since the coil you are using is non hormonal , it is not likely to cause hair fall or headaches but it can increase the bleeding during the periods.

You need to add iron, zinc , selenium and magnesium supplements to your diet for better hair growth.

Taking an opinion of your dermatologist after examination will help in finding out the exact cause.

Hope my answer is helpful. Please accept my answer in case you do not have further queries.
Wishing you a trouble free speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor